Florida, 2006Damaging Winds in Florida, April 26, 2006
April 26, 2006 · NWS TAE · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 26, 8:20 AM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 26, 8:20 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 AM EDT WED APR 26 2006
.SYNOPSIS...
LOOKING AT THE BIG PIX...PROGRESSIVE UPPER CONUS PATTERN WITH CLOSED
LOW JUST OFF CALIF COAST...ANOTHER LOW OVER HUDSON BAY AND A RIDGE
CENTERED FROM OLD MEX NW INTO SRN PLAINS. SEVERAL PROMINENT
SHORTWAVES...ONE LIFTING INTO NRN ROCKIES BETWEEN CALIF LOW AND OLD
MEX RIDGE AND ANOTHER NEAR HUDSON BAY LOW.
CLOSER TO HOME...H2 TROUGH AND WELL DEFINED SHORTWAVE WILL DRIFT ESE
INTO MISS/OHIO VALLEY TODAY AND EWD INTO NRN GA THRU MIDNIGHT.
SEVERAL SRN STREAM SHORTWAVES (MCSS) MOVING ACROSS GULF STATES NEXT
12 HRS INCLUDING LARGE MCS MOVING INTO SE MISS HEADED TOWARDS SRN
ALA SHORTLY. COLD FRONT STRETCHING FROM SRN TENN SWWD TO E TEX INTO
A DEVELOPING WAVE OVER SE TEXAS. SURFACE WAVE ALONG FRONT HAS BEGUN
TO DEEPEN OVER ERN MISS AND WILL MOVE EAST ACROSS ALA AND GA THIS
AFTERNOON DRAGGING COLD FRONT SEWD. AHEAD OF FRONT AND MCS...HIGH
DEW POINTS (MID 60S IN WARM SECTOR) ADVECTED NWD IN SWLY LOW LEVEL
FLOW AND ENHANCED BY DIURNAL HEATING SPREADING THIS AFTN FROM WRN
PANHANDLE ACROSS SRN GA/BIG BEND.
UPSTREAM SOUNDINGS SHOW H5 50 KT JET IN BASE IN SEWD MOVING TROUGH
LEADING TO INCREASING SHEAR ESPECIALLY THRU LATE AFTERNOON/EARLY
EVENING WHICH MAY OFFSET MODERATE LAPSE RATES... MOIST SOUNDINGS AND
LESS THAN IDEAL INSTABILITY DUE TO CLOUDS COVER. UNIDIRECTIONAL
SOUNDINGS PROFILES SUPPORT POSSIBLE DAMAGING WINDS. HAIL MORE
QUESTIONABLE...12Z TLH SOUNDING WITH FLZ LEVEL AND WET BULB BOTH
AROUND 11,900 FEET...AND BMX...FFC AND JAN UPSTREAM OBS AOA 11K FEET
DO NOT SUPPORT LARGE HAIL...BUT MID LEVEL WINDS (JET) 50-55 KTS AND
TAE CAPE AROUND 2000 J/KG COULD GENERATE SEVERE STORMS.
THE GFS IS SURPRISINGLY MORE BULLISH ON A POSSIBLE SEVERE WEATHER
EVENT OVER THE SOUTHEAST WHILE THE NAM IS NOT. THIS IS QUITE
POSSIBLY LINKED TO THE GFS AMPLIFYING THE SHORTWAVE TROF AS IT MOVES
INTO THE SOUTHEAST ALONG WITH OTHER ISSUES IN THE MODEL OMEGA
FIELDS. AS A RESULT THIS CREATES A STRONGER LOW LEVEL JET...AROUND
40 KNOTS AT 850 MB. WITH STRONGER ONSHORE FLOW...HIGHER DEWPOINTS
ARE USHERED IN CREATING BETTER SURFACE BASED INSTABILITY. THE NAM
INCLUDES NEITHER OF THESE POINTS. THE NAM...DOES AMPLIFY THE
SHORTWAVE AS IT APPROACHES...BUT NOT NEAR AS MUCH AS THE NAM. THE
LOW LEVEL JET IS AT BEST 25 KNOTS OVER OUR FORECAST AREA AND SBCAPES
ARE LESS THAN 800 J/KG IN THE AFTERNOON. LOOKING AT THE OVERALL SET
UP...HARD TO BUT TOTALLY INTO GFS BUT UNLIKE YESTERDAY...BETTER CHC
OF AT LEAST ISOLATED SEVERE WX TODAY SO I WILL USE BOTH MODELS WITH
A SLIGHT FOCUS ON NAM. DUE TO SOME UNCERTAINTIES IN THE SEVERE
WEATHER PARAMETERS...SPC HAS PLACED OUR ENTIRE CWA IN A SLIGHT RISK
FOR SEVERE WEATHER.
&&
.SHORT TERM...THIS AFTERNOON INTO EARLY THURSDAY.
THIS AFTERNOON...BEST CHANCE OF SHRA/TSRA WILL BE AFTER 18Z FOR MOST
OF THE FORECAST AREA. IT IS AT THIS POINT THE FRONT SHOULD BE
ALIGNED FROM MOB TO BMX WITH ALL THE SHRA/TSRA ACTIVITY OUT IN FRONT
OF IT. ANY SEVERE THREAT WILL BE MOST LIKELY IN THE AFTERNOON HOURS.
WILL MENTION SOME STORMS MAY BE STRONG TO SEVERE IN UPDATED ZFP.
TONIGHT...WITH THE FRONT PROGGED BY BOTH THE GFS AND NAM TO BE
TRAVERSING THE CWA BETWEEN 00Z AND 06Z THURS...WILL GO WITH A
DECREASING TREND IN POPS FROM 00Z TO 12Z THURS. WILL HAVE HIGHEST
POPS EAST AND START THEM OUT AT 60% AROUND VLD DOWN TO 30% AT DHN.
SHOULD SEE THE FRONT CLEAR THE CWA AROUND DAYBREAK. WITH WINDS AND
CLOUD COVER MOST OF THE NIGHT...WILL TREND TOWARD THE WARMER MAV
GUIDANCE HERE.
THURSDAY...WITH THE FRONT CLEARING OUT EARLY IN THE MORNING...WILL
SEE CLEARING SKIES GIVING WAY TO MOSTLY SUNNY CONDITIONS BY
AFTERNOON. AIRMASS WILL BE NOTICEABLY COOLER AND DRIER WITH MAX
TEMPS ONLY REACHING UP INTO THE UPPER 70S TO LOW 80S. THIS SHOULD
FEEL GREAT. NO POPS IN THE FORECAST AS HIGH PRESSURE IS BUILDING
SOUTH OVER THE REGION.
&&
.MARINE...GUIDANCE AND UPSTREAM OBS SHOW AN INCREASING TREND IN
WINDS AND SEAS THROUGH THE DAY...AND WILL INSERT SCEC HEADLINES FOR
LATE AFTERNOON OVER WRN WATERS. WINDS AND SEAS COULD BE HIGHER
THAN FORECAST IN AND AROUND ANY THUNDERSTORMS.
&&
.FIRE WEATHER...NO FIRE WEATHER CONCERNS TODAY AS MUCH NEEDED RAIN
IS ON ITS WAY.
&&
.AVIATION...DURING THE INITIAL TAF PERIOD...WE ANTICIPATE MAINLY VFR
CONDITIONS WITH A FEW SPRINKLES AROUND VLD. ISOLATED SHOWERS AND
THUNDERSTORMS WILL MOVE ENE ACROSS THE REGION THROUGH MIDDAY...BUT
COVERAGE WILL BE TOO LOW TO INCLUDE IN THE TAFS...LOOK FOR POSSIBLE
AMENDMENTS FOR TS. LCL AREAS OF MVFR CIGS ARE EXPECTED THROUGH EARLY
AFTERNOON. THESE WILL BECOME MORE WIDESPREAD AS CONVECTION MOVES IN
FROM THE W. WIND GUSTS OF 25-30 KT WILL BE COMMON IN ANY TS. MODEL
TIME HEIGHT CROSS SECTIONS INDICATE THAT THERE MAY BE SOME LINGERING
LOW CLOUDS AFTER THIS EVENINGS FRONTAL PASSAGE, WHICH SHOULD OCCUR
00-06Z, SO WE LEFT MVFR/IFR CIGS IN THERE THROUGH 12Z.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
AVIATION/FIRE WX...WOOL/HICKS
PUBLIC/MARINE...BLOCK
Hazardous weather outlook, Apr 26, 4:37 AM EST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
537 AM EDT WED APR 26 2006
...SLIGHT RISK OF SEVERE WEATHER TODAY ACROSS THE REGION...
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-270945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
437 AM CDT WED APR 26 2006 /537 AM EDT WED APR 26 2006/
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL APPROACH FROM THE WEST TODAY BRINGING NUMEROUS
SHOWERS AND THUNDERSTORMS TO THE REGION. THERE IS A SLIGHT RISK OF
SEVERE WEATHER ACROSS THE ENTIRE AREA...MAINLY THIS AFTERNOON.
HOWEVER...SEVERAL OF THE SEVERE WEATHER PARAMETERS ARE ONLY
MARGINALLY FAVORABLE FOR THIS AFTERNOON. THE MAIN LIMITING FACTOR
APPEARS TO BE A LACK OF INSTABILITY DUE CLOUD COVER EXPECTED
AHEAD OF THE MAIN AREA OF PRECIPITATION. IF ENOUGH INSTABILITY
IS PRESENT LATER THIS AFTERNOON AS THE FRONT APPROACHES...SOME OF THE
STORMS COULD BE STRONG TO SEVERE WITH THE MAIN THREATS BEING LARGE
HAIL AND DAMAGING STRAIGHT LINE WINDS. THE COLD FRONT WILL MOVE
THROUGH THE REGION TONIGHT WITH PRECIPITATION ENDING FROM WEST TO
EAST SHORTLY AFTER MIDNIGHT.
THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE
PANHANDLE AND BIG BEND BEACHES. ONLY THOSE EXPERIENCED IN SWIMMING
IN THE SURF SHOULD ENTER THE WATER TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH SATURDAY BEFORE THE
NEXT STORM SYSTEM APPROACHES. THERE IS MUCH UNCERTAINTY IN THE
STRENGTH AND TIMING OF THIS NEXT SYSTEM. FOR THIS REASON...ONLY A
CHANCE OF SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST FROM
SATURDAY EVENING THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WITH A SLIGHT RISK OF SEVERE WEATHER TODAY...SPOTTER ACTIVATION
MAY BE REQUIRED LATER THIS AFTERNOON.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.
38-GODSEY
In the hours before
Special weather statement, Apr 26, 9:54 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1054 AM EDT WED APR 26 2006
FLZ008-261545-
COASTAL WALTON-
1054 AM EDT WED APR 26 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN WALTON
COUNTY...
* UNTIL 1045 AM CDT
AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF SANTA ROSA BEACH...MOVING
NORTHEAST AT 15 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL ALSO PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
18-WOOL
Special weather statement, Apr 26, 10:03 AM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1103 AM EDT WED APR 26 2006
FLZ026-261600-
LIBERTY-
1103 AM EDT WED APR 26 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LIBERTY COUNTY...
* UNTIL NOON EDT
AT 1054 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF BLOUNTSTOWN...MOVING EAST AT 15
MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL ALSO PRODUCE TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AS WELL AS
NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
18-WOOL
Special weather statement, Apr 26, 10:28 AM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1128 AM EDT WED APR 26 2006
GAZ158-261615-
THOMAS-
1128 AM EDT WED APR 26 2006
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR THOMAS COUNTY...
* UNTIL 1215 PM EDT
AT 1123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THOMASVILLE...MOVING EAST AT 20 MPH.
SMALL HAIL...DANGEROUS LIGHTNING AND WINDS AROUND 40 MPH ARE
EXPECTED WITH THIS STORM.
REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.
12-WATSON
Thunderstorm Wind, Holmes
- When
- April 26, 11:05 AM EST
- Where
- Holmes County, 10 mi WNW of Bonifay
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.850, -85.817
A roof was blown off a home located on Stellers Road off Highway 179. Reported by the Holmes County EMA.
Thunderstorm Wind, Jackson
- When
- April 26, 11:20 AM EST to 11:30 AM EST
- Where
- Jackson County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.717, -85.217
The Jackson County EMA reported some downed trees throughout the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, April 26, 20061 death · 1 event
- Tornadoes and Hail in South Carolina, April 26, 2006$80,000 · F0 · 22 events
- Hail and Lightning Strike in California, April 26, 2006$100,000 · 0.5 in hail · 2 events
- Damaging Winds in South Carolina, April 26, 2006$50,000 · 50 kt wind · 3 events
- Damaging Winds in South Carolina, April 26, 2006$52,000 · 50 kt wind · 2 events
- Damaging Winds in South Carolina, April 26, 2006$50,000 · 60 kt wind · 2 events
- Tornadoes in South Carolina, April 26, 2006F1 · 3 events
- Tornadoes in South Carolina, April 26, 2006F1 · 2 events
- Damaging Wind in South Carolina, April 26, 2006$25,000 · 50 kt wind · 1 event
- Hail in Texas, April 26, 2006$20,000 · 2.25 in hail · 1 event
- Damaging Winds in South Carolina, April 26, 2006$18,000 · 50 kt wind · 3 events
- Damaging Wind in Tennessee, April 26, 2006$18,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507440, 5507441.